Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 8, 2013Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 8:17 PM EDT for Union County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 8:17 PM EDT (00:17 UTC)
Expired
Aug 8, 2013, 9:00 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA

County Union County, GA

The radar

The Knoxville radar (KMRX), 147 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2185 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS82 KFFC 090017
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT THU AUG 8 2013

GAZ006-008-090100-
817 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN
COUNTIES UNTIL 900 PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVING...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS AROUND AN INCH CAN BE EXPECTED ACROSS UNION 
AND FANNIN COUNTIES...INCLUDING AREAS AROUND 
HEMP...HURST...LOVING...MORGANTON...JONES CREEK...NOTTELY DAM...IVY 
LOG...BLAIRSVILLE AND TRACK ROCK. DRIVERS SHOULD USE CAUTION AS 
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON 
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8394 3497 8394 3492 8391 3492 8387
      3490 8385 3491 8382 3490 8380 3487 8381
      3485 8380 3482 8425 3500 8429
TIME...MOT...LOC 0017Z 261DEG 15KT 3492 8416

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:04 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 8, 8:04 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT THU AUG 8 2013

.PREV DISCUSSION... /ISSUED 344 PM EDT THU AUG 8 2013/

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ACTIVE DAY ACROSS NORTH AND WEST CENTRAL GEORGIA IS EXPECTED TO
CONTINUE THROUGH THIS EVENING AND THE PRIMARY THREAT REMAINS
FLOODING. BETTER CONVECTION HAS SHIFTED NW OF THE ATL METRO AREA.
ITS POSSIBLE THAT THE ATL METRO AREA HAS BEEN WORKED OVER ALREADY
AND THAT THUNDER IN THAT AREA MAY BE MORE LIMITED THROUGH THIS
EVENING.  HRRR HAS HAD A GOOD HANDLE ON THE SITUATION TODAY AND
BASED OFF OF THIS...TRENDS AND OTHER GUIDANCE...SHOULD SEE ACTIVITY
DECREASE BY MIDNIGHT.

FLOW ALOFT HAS BECOME MORE ZONAL AND RIDGING CONTINUES TO BUILD IN
ALOFT THROUGH THE SHORT TERM. DESPITE THIS...WHICH USUALLY HELPS TO
SUPPRESS CONVECTION...PW/S REMAIN HIGH WITH CLOSE TO 2 INCHES
CONTINUING THROUGH SATURDAY. ALTHOUGH THERE ARE SUBTLE WAVES IN THE
FLOW NO CLEAR VORT MAX TO PICK UP ON. EVEN SO...ONLY A WEAK VORT MAX
FOR TODAY THAT HAS CAUSED WIDESPREAD RAIN ACROSS NORTH AND WEST
CENTRAL GEORGIA. SO EVEN WITH LITTLE IN TERMS OF THE UPPER
LEVELS...WITH HIGH PW VALUES...EXPECT ABOVE NORMAL POPS AGAIN ON
FRIDAY FOR NORTH GEORGIA WITH CLOSER TO CLIMO VALUES FOR CENTRAL
GEORGIA. FOR EARLY SATURDAY MORNING...FRONT IS MOVING ALONG THE EAST
COAST AND MAY SEE THE TAIL END OF IT MAKE IT INTO NORTH
GEORGIA...THUS HAVE LEFT THE MENTION OF POPS IN FOR NORTH GEORGIA
FRIDAY NIGHT.

SEE HYDROLOGY SECTION FOR DETAILS REGARDING RAINFALL AMOUNTS AND
IMPACTS.

11

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
CURRENT EXTENDED FORECAST GRIDS LOOK GOOD...NO SIGNIFICANT CHANGES
MADE AS 12Z MODEL RUN DID NOT INDICATE ANY SIGNIFICANT CHANGES TO THE
MEDIUM RANGE MODEL TRENDS. PLEASE SEE THE PREVIOUS LONG RANGE
FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 414 AM EDT THU AUG 8 2013/
FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH
MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY OF
AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT AT LEAST
CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE DIURNAL PATTERN.
BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH DEEPENING OVER THE
NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD INTO GA. NOT SURE AT
THIS TIME HOW FAR INTO THE CWA THE FRONT WILL ACTUALLY GET...BUT
THERE IS SOME INDICATION THAT THERE MAY BE SOME DRYING ACROSS THE
NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT WILL BE DRY ENOUGH
TO REMOVE ANY POPS HOWEVER.

41

&&

.HYDROLOGY...
AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH INTO NORTH
GEORGIA...THOUGH INTENSITY HAS BEEN DECREASING THIS EVENING. THE
STRONGEST DEVELOPMENT OCCURRED OVER DADE AND WALKER
COUNTIES...PROMPTING A FLASH FLOOD WARNING THROUGH 1130 PM THIS
EVENING. FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL FRIDAY
MORNING. ALTHOUGH ACTIVITY IS FORECAST TO DECREASE TONIGHT...WITH
PW/S AROUND 2 INCHES AGAIN ON FRIDAY...IT IS POSSIBLE THAT THE
FLOOD WATCH WILL NEED TO BE EXTENDED FURTHER IN TIME. WITH TIME
LEFT TO MAKE THE DECISION THOUGH...WILL LET THE MIDNIGHT SHIFT
MAKE THIS DECISION BASED ON LATEST TRENDS AND GUIDANCE.

&&

.AVIATION...
00Z UPDATE...
MUCH OF CONVECTION HAS DIMINISHED ACROSS THE TAF SITES...THOUGH A
SLIGHT CHANCE EXISTS OVERNIGHT OF ISOLATED DEVELOPMENT ALONG ANY
REMNANT BOUNDARIES. INITIAL VFR CIGS SHOULD LOWER TO IFR LEVELS
AFTER 08Z IN THE NORTH AND MVFR LEVELS FOR THE SOUTH SITES.
GRADUAL IMPROVING AGAIN AFTER 16Z FRIDAY WITH CHANCE FOR TSRA
AGAIN SO HAVE KEPT PROB30 FOR AFTERNOON PERIOD. WINDS WILL BE
LIGHT TO CALM OVERNIGHT THEN SW AT 5KTS OR LESS FRIDAY. CANNOT
RULE OUT GUST POTENTIAL WITH ANY STORM DEVELOPMENT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON EARLY MORNING CIGS AND TIMING OF TSRA FRIDAY.
HIGH ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  71  89 /  20  50  30  40
ATLANTA         73  87  73  88 /  30  50  30  40
BLAIRSVILLE     69  82  68  84 /  60  60  40  50
CARTERSVILLE    72  88  70  88 /  40  60  40  50
COLUMBUS        74  91  74  92 /  40  40  20  30
GAINESVILLE     72  85  71  88 /  30  60  40  50
MACON           73  91  71  93 /  30  30  20  20
ROME            72  89  71  88 /  70  60  40  50
PEACHTREE CITY  71  88  71  89 /  30  40  30  40
VIDALIA         74  92  73  93 /  50  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...BAKER
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU AUG 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
350 PM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH
AND PORTIONS OF CENTRAL GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE
ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL
WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS
INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 8, 4:41 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU AUG 8 2013

GAZ001-002-082145-
441 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 545 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER HOOKER...MOVING EAST AT 5
MPH. RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE WITH THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND COLE CITY...
STEPHENSVILLE...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...
TRENTON...MORGANVILLE...HOOKER...WILDWOOD...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...CHICKAMAUGA AND FAIRVIEW. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
      3498 8561 3499 8560
TIME...MOT...LOC 2041Z 270DEG 6KT 3497 8546
Special weather statement, Aug 8, 5:43 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT THU AUG 8 2013

GAZ001-002-082230-
543 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER CHATTANOOGA VALLEY...MOVING
EAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND CHICKAMAUGA...
CHATTANOOGA VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...LOOKOUT
MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...NEW ENGLAND AND TRENTON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
      3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 126DEG 0KT 3493 8540
Special weather statement, Aug 8, 6:13 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 8 2013

GAZ001>004-082315-
613 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 715
PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES WEST OF COLE CITY TO 33 MILES
SOUTHWEST OF RISING FAWN...MOVING EAST AT 20 MPH. OTHER STORMS WERE
SCATTERED ACROSS NORTHWEST GEORGIA WHICH WERE PRODUCING HEAVY
RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS
TO 35 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE COLE CITY...STEPHENSVILLE...MORGANVILLE...NEW
ENGLAND...HOOKER...WILDWOOD...TRENTON...LOOKOUT MOUNTAIN...RISING
FAWN...CHATTANOOGA VALLEY...CEDAR GROVE...BLUE SPRING...BEAUMONT...
RINGGOLD AND BOYNTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AS WELL AS MINOR FLOODING OF STREAMS AND CREEKS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3499 8505 3460 8506 3460 8554 3498 8561
      3499 8560 3499 8547
TIME...MOT...LOC 2212Z 281DEG 18KT 3495 8572 3488 8587
          3473 8586 3455 8604
Special weather statement, Aug 8, 7:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT THU AUG 8 2013

GAZ011-090000-
702 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN CHATTOOGA COUNTY UNTIL 800 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 17 MILES NORTH OF TRION TO
12 MILES WEST OF CLOUDLAND...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION AND SUBLIGNA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3458 8512 3453 8516 3448 8521 3435 8547
      3435 8548 3453 8552 3458 8553
TIME...MOT...LOC 2302Z 270DEG 7KT 3478 8532 3461 8548
          3454 8557 3447 8569
Special weather statement, Aug 8, 7:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT THU AUG 8 2013

GAZ003>006-090030-
724 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
MURRAY...CATOOSA AND FANNIN COUNTIES UNTIL 830 PM EDT...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM GREGORY TO 17 MILES
SOUTHWEST OF WOOD STATION...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...CATOOSA AND FANNIN COUNTIES THROUGH 830
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...
COHUTTA...BLUE SPRING...RINGGOLD...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...BEAUMONT...WOOD STATION...
TENNGA...VARNELL...MILL CREEK AND GREGORY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF CREEKS AND
STREAMS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3487 8462 3478 8466 3461 8466 3462 8491
      3464 8491 3462 8505 3472 8505 3472 8517
      3477 8514 3478 8520 3485 8520 3486 8523
      3494 8527 3499 8526 3499 8448
TIME...MOT...LOC 2324Z 265DEG 21KT 3499 8479 3483 8522
          3472 8516 3461 8531
Special weather statement, Aug 8, 8:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT THU AUG 8 2013

GAZ006-008-090100-
817 PM EDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN
COUNTIES UNTIL 900 PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVING...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS AROUND AN INCH CAN BE EXPECTED ACROSS UNION
AND FANNIN COUNTIES...INCLUDING AREAS AROUND
HEMP...HURST...LOVING...MORGANTON...JONES CREEK...NOTTELY DAM...IVY
LOG...BLAIRSVILLE AND TRACK ROCK. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8394 3497 8394 3492 8391 3492 8387
      3490 8385 3491 8382 3490 8380 3487 8381
      3485 8380 3482 8425 3500 8429
TIME...MOT...LOC 0017Z 261DEG 15KT 3492 8416

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:02 PM EDTSpecial Weather StatementFFCUnion43 min
Aug 9, 12:51 PM EDTSpecial Weather StatementFFCBanks39 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.